Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi Everyone -- I know there are tons of posts about hair loss on Accutane, but I'm really just posting because I need some moral support and to get this off my chest!

I finished up my Accutane course about 2 weeks ago and my hair is falling out like crazy! I've always had very thick, curly hair -- a lot of it! But now I lose handfuls every day, and my hair feels much thinner and fine. I've also noticed my scalp showing through a bit more than ever, although I don't believe my hair loss is noticeable to others yet, thankfully!

I guess I'm just writing for some support -- I loved reading the Accutane logs and they gave me a great deal of comfort. I'm so embarrassed to have hair thinning that I haven't been able to talk to anyone (in real life!) about it.

I first noticed a lot of shedding during Month 5 (of 6 months) but for some reason didn't think much about it. Now I'm in panic mode.

Currently doing this routine:

-Nioxin shampoo for thinnin hair

-A thickening conditioner

-Phyto Phytocane Serum treatment

-Washing hair only twice a week

-Not using any heat on it

Supplements:

-Biotin (300mg)

-Vitamin E

-Iron supplement

-Vitamin B6

Anyone else out there want to talk about this? :)

Link to comment
Share on other sites

Theres a hairloss thread 2 threads down, 139 pages on it, and seems supplements dont help with accutane induced hairloss, but lots of peoples hair seems to grown back some months after

Link to comment
Share on other sites

Hi there,

Best bet would be to book an appointment with a dermatologist and have him run some blood tests to check for low iron levels, thyroid problems, hormones, lupus antibodies, etc. If he rules out all these problems, have him do a scalp biopsy which will 100% determine the exact cause of your hair loss.

Link to comment
Share on other sites

Theres a hairloss thread 2 threads down, 139 pages on it, and seems supplements dont help with accutane induced hairloss, but lots of peoples hair seems to grown back some months after

Thanks Steve, yup I saw that thread. The 139 pages is a bit daunting!

I have my doubts about supplements as well, but as I'm sure I don't get enough vitamins in my daily diet, I think it's a good idea either way!

Link to comment
Share on other sites

Hi there,

Best bet would be to book an appointment with a dermatologist and have him run some blood tests to check for low iron levels, thyroid problems, hormones, lupus antibodies, etc. If he rules out all these problems, have him do a scalp biopsy which will 100% determine the exact cause of your hair loss.

Thanks Mike. Ok I'll ask my dermatologist to do this when I go see him in 2 weeks. Last appointment I mentioned my hair loss and he brushed it off, told me to take Iron pills and said he's never seen permanent hair loss in any of his Accutaine patients. Guess that was supposed to satisfy me! (it didn't!)

Link to comment
Share on other sites

-Nioxin shampoo for thinnin hair

-A thickening conditioner

-Phyto Phytocane Serum treatment

-Washing hair only twice a week

-Not using any heat on it

Nioxin is overpriced junk and that's putting it mildly.

A thickening conditioner could make you feel better about yourself when you go out so I could see why you're using that.

Never heard of that Serum but the idea of a serum addressing hair loss doesn't make much sense to me tbh.

Washing your hair twice a week will make your shedding look a lot worse when compared to washing your hair daily, it accumulates in your hair.

Heat doesn't matter.

As the previous poster said, check with your derm. With the Accuntane induced hair loss it's more of a waiting game than anything. I can only imagine how much worse it would be for a female losing hair than a male and I know first hand how it feels to lose hair so I wish you the best.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×